Thunderstorm Wind, Wakulla
- When
- June 4, 3:15 PM EST
- Where
- Wakulla County, 6.71 mi ESE of Smith Creek
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.160, -84.540
Several trees were blown down in Wakulla county.
Scattered thunderstorms developed across the area with a few storms producing wind damage across Jefferson and Wakulla counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Scattered thunderstorms developed across the area with a few storms producing wind damage across Jefferson and Wakulla counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 4, 2:51 PM EST, 24 minutes earlier.
Area Forecast Discussion National Weather Service Tallahassee FL 351 PM EDT Sun Jun 4 2023 ...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY... .NEAR TERM... (Through Monday) Issued at 317 PM EDT Sun Jun 4 2023 The cumulus field has taken over the CWA this afternoon with convection starting to fire just east of the I-75 corridor. The best chances for precip appear to span from Ben Hill Co GA to Bay Co FL, along and east of the line. Severe weather isn't anticipated; however, gusty winds and perhaps some localized areas of heavy rain may be possible. Precip chances will start to wane around sunset, with drier conditions forecast overnight. Some localized patchy fog could be possible along the I-75 corridor tonight if rain is realized and winds ease. If not, we could see a stratus edge its way in. Tomorrow, chances for precip increase as a moisture slug from the Atlantic arrives, especially for our FL counties and GA counties along the FL border. Lows for tonight will be in the mid 60s, highs for tomorrow span the 80s. && .SHORT TERM... (Monday night through Tuesday night) Issued at 317 PM EDT Sun Jun 4 2023 A brief period of drier weather is forecast as gradually transition back towards summer like weather. Much of the region is forecast be dry with SE AL and the FL Panhandle having the best chances at this time. Highs for Tuesday will be in the low 90s. && .LONG TERM... (Wednesday through Saturday) Issued at 317 PM EDT Sun Jun 4 2023 Summer returns, with moisture returning for the mid and latter portion of the work week. Expect afternoon and evening showers and thunderstorms and high temperatures upper 80s to low 90s. Overnight lows will be on the toastier side as well, and in the upper 60s to low 70s. && .AVIATION... (18Z TAFS) Issued at 152 PM EDT Sun Jun 4 2023 VCTS has been observed at KTLH, KVLD, and KECP with KABY and KDHN likely staying dry and VFR throughout the TAF period. Isolated convection at the aforementioned sites may briefly enter TSRA conditions with VFR expected to resume around 00-02Z. Gusty conditions are possible across all sites this afternoon with thunderstorm gusts at KTLH, KECP, KVLD, and gradient driven wind gusts at KDHN expected to die down by around 00Z. MVFR CIG's may be possible at KVLD around 09-12Z, although uncertainty remains high regarding this outcome and will be ironed out in future updates. && .MARINE... Issued at 317 PM EDT Sun Jun 4 2023 Showers and thunderstorms are expected into the early evening hours and will be capable of producing gusty and erratic winds, heavy rain, and frequent lightning. Storms will generally move from land to offshore during the day. Outside of storms, gentle to moderate northeast breezes are forecast into tonight with high pressure building north of the area. Winds and seas are expected to decrease again for the early to middle part of the week. && .FIRE WEATHER... Issued at 317 PM EDT Sun Jun 4 2023 The main fire weather concerns continue to be high dispersions over the next few days. Tomorrow looks to be the best chance for showers and thunderstorms which is when a slug of moisture tries to nose its way into the region. This will be short lived as precip chances then decrease Monday and Tuesday. By midweek moisture should return to the region, with seabreeze convection becoming more likely. High temperatures during this timeframe will gradually increase with highs spanning the 80s Sunday and upper 80s to low 90s by Tuesday. MinRH will vary each day, from the mid 30s to about 50 inland, and between 40 to 60% closer to the coast. Overnight recover is expected to be good each and generally range from 80 to 90%. && .HYDROLOGY... Issued at 317 PM EDT Sun Jun 4 2023 No significant flooding is expected for the next several days. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 64 89 66 90 / 0 10 0 20 Panama City 67 86 69 85 / 40 10 10 20 Dothan 65 88 66 90 / 10 10 0 30 Albany 64 88 66 92 / 10 0 0 20 Valdosta 62 88 64 92 / 0 0 0 10 Cross City 65 90 64 90 / 10 10 10 10 Apalachicola 68 82 70 82 / 40 10 10 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Worster SHORT TERM...KR LONG TERM....KR AVIATION...Worster MARINE...KR FIRE WEATHER...Worster HYDROLOGY...KR
Special Weather Statement
National Weather Service Tallahassee FL
226 PM EDT Sun Jun 4 2023
FLZ019-029-034-041915-
Madison FL-Inland Dixie FL-Lafayette FL-
226 PM EDT Sun Jun 4 2023
...Strong thunderstorms will impact portions of Lafayette,
northeastern Dixie and southeastern Madison Counties through 315 PM
EDT...
At 225 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jasper to near Obrien to 8 miles east of
Trenton. Movement was southwest at 20 mph. At 215 PM EDT, a weather
station in Live Oak gusted to 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mayo, Tennille, Cooks Hammock, Clara, Old Town, Chancey, Buckville,
Guaranto Springs, Alton, Mayo Junction, Townsend, Hines, Grady, Hatch
Bend, Fletcher, San Pedro Junction, Day and Fanning Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2976 8295 2970 8294 2970 8296 2963 8297
2958 8295 2977 8333 2982 8332 2982 8335
2989 8335 2989 8337 3040 8336 3042 8322
3030 8322 3025 8325 3011 8323 3008 8307
2996 8295 2996 8293 2989 8292 2988 8288
TIME...MOT...LOC 1825Z 055DEG 19KT 3050 8299 2999 8294 2965 8268
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial Weather Statement
National Weather Service Tallahassee FL
320 PM EDT Sun Jun 4 2023
FLZ017-042000-
Leon FL-
320 PM EDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of south central Leon
County through 400 PM EDT...
At 320 PM EDT, Doppler radar was tracking a strong thunderstorm over
Florida A and M, moving southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tallahassee, Florida A and M, Doak Campbell Stadium, Springsax Park,
Lake Bradford, Apalachee Ridge Estates, Leon Sinks, Gaither Community
Center, Lake Munson, Walker Ford Community Center, Messer Park, Bragg
Stadium, South City, Eight Mile Pond, All Saints District, Jack
McLean Park, Callen Neighborhood, North Florida Fairgrounds,
Innovation Park and Tallahassee Regional A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3037 8446 3045 8432 3041 8424 3030 8430
3030 8441
TIME...MOT...LOC 1920Z 039DEG 10KT 3040 8431
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
01-GONZALEZSpecial Weather Statement
National Weather Service Tallahassee FL
338 PM EDT Sun Jun 4 2023
FLZ019-042015-
Madison FL-
338 PM EDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of central Madison
County through 415 PM EDT...
At 338 PM EDT, Doppler radar was tracking a strong thunderstorm over
Madison, moving west at 15 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Madison, Greenville, Lee, Moseley Hall and Hopewell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3031 8330 3030 8353 3030 8362 3042 8367
3056 8363 3047 8326
TIME...MOT...LOC 1938Z 088DEG 15KT 3044 8338
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial Weather Statement
National Weather Service Tallahassee FL
341 PM EDT Sun Jun 4 2023
FLZ015-026-027-042030-
Inland Franklin FL-Liberty FL-Inland Wakulla FL-
341 PM EDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of west central
Wakulla, southeastern Liberty and north central Franklin Counties
through 430 PM EDT...
At 340 PM EDT, Doppler radar was tracking a strong thunderstorm 20
miles north of Carrabelle, moving southwest at 20 mph.
HAZARD...Winds up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
East Camp, Jewel Fire Tower, Poplar Camp, Morgan Place, Smith Creek,
Kern, Twin Pole, Sanborn and Owens Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3026 8465 3010 8455 2990 8486 3014 8501
TIME...MOT...LOC 1940Z 061DEG 19KT 3014 8469
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JCWSpecial Weather Statement
National Weather Service Tallahassee FL
356 PM EDT Sun Jun 4 2023
FLZ015-027-127-042030-
Inland Franklin FL-Coastal Wakulla FL-Inland Wakulla FL-
356 PM EDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of central Wakulla
County through 430 PM EDT...
At 356 PM EDT, Doppler radar was tracking a strong thunderstorm near
Crawfordville, moving southwest at 30 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crawfordville, Sopchoppy, Buckhorn, Sanborn, Tully and Arran.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3001 8462 3002 8457 3003 8458 3003 8459
3006 8461 3007 8463 3016 8466 3022 8434
3014 8427 3001 8454 3001 8455 2998 8461
2999 8461
TIME...MOT...LOC 1956Z 066DEG 26KT 3015 8441
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZPreliminary Local Storm Report
National Weather Service Tallahassee FL
410 PM EDT Sun Jun 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM Tstm Wnd Gst Tallahassee Internation 30.40N 84.35W
06/04/2023 M56 MPH Leon FL Mesonet
KTLH measured a 56 mph wind gust.
&&
IG3The Tallahassee radar (KTLH), 33 km away, was scanning. The volume nearest the first event began at 20:13 UTC.
3 thunderstorm wind. Local standard time, as filed.
Several trees were blown down in Wakulla county.
Fallen trees or limbs resulted in a power outage north of Sopchoppy.
Fallen trees or limbs resulted in a power outage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2023Every state in 2023This day in weather historyWarnings in Florida, June 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1111097, 1111098, 1111099.